Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 12, 2019Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 12, 2019, 6:21 PM EDT for Crisp County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2019, 6:21 PM EDT (22:21 UTC)
Expired
Aug 12, 2019, 6:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
40

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS82 KFFC 122221
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Mon Aug 12 2019
 
GAZ106-122245-
Crisp GA-
621 PM EDT Mon Aug 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRISP COUNTY UNTIL 645 PM EDT...

At 621 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona and Raines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8394 3186 8393 3188 8393
      3191 8392 3201 8378 3189 8362 3180 8368
      3180 8380
TIME...MOT...LOC 2221Z 041DEG 12KT 3190 8376 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:00 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 12, 3:00 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
300 PM EDT Mon Aug 12 2019

.SHORT TERM /Tonight through Tuesday Night/...

Current radar loop shows isolated to scattered showers and
thunderstorms developing across the state this afternoon. The
continued upper level NW flow pulled in some increased mid to low
level moisture last night and today. This increased moisture
combined with moderate instability and daytime heating has created
these pop up shower and thunderstorms across the area.  This
Northwesterly flow will continue to push moisture in across the area
through the short term so we can expect to see another round of
convective storms Tuesday afternoon/evening. There is also a very
weak frontal boundary that pushes south into the state Tuesday
evening so North GA may see an increased amount of showers and
Thunderstorms as this front will be a focusing mechanism.
Instability today and Tuesday is still expected to be marginal at
best so not expecting much in the way of severe storms. The
possibility of seeing a few strong storms across Central GA today
and a bit further northward Monday is still in the picture and can
not be ruled out. Gusty winds, frequent lightning strikes and
locally heavy rainfall will be the most likely treats from any
storms that develop.

01

.LONG TERM /Wednesday through Monday/...

Only minor adjustments have been made to the extended forecast, as
the medium-range model guidance has remained highly consistent
overall. To begin the period, the broad upper level ridge will be
retreating westward, leading to a return of temperatures closer to
climatological normals. Meanwhile, a broad upper trough will settle
over the eastern CONUS by the latter half of the work week. At the
surface, a cold front associated with this trough will enter
northwest Georgia on Wednesday and linger across the state through
the end of the week. Ample moisture, moderate instability, and
enhanced lift along the frontal boundary, along with a weak
shortwave within the upper level flow will lead to more widespread
convection across the forecast area through the remainder of the
work week, with likely PoPs ahead of the front as it slowly pushes
south, and slight chance to chance PoPs elsewhere in the forecast
area. Due to the increased instability and lift, there is an
increased risk for some strong to marginally severe thunderstorms.
While guidance is consistent heading into next weekend regarding
upper level troughing remaining in place over the eastern CONUS, it
remains divergent regarding the position of the trough. Regardless,
as the front pushes into south/central Georgia, some drier air is
expected to build in over the area from the north at the end of the
week and into the weekend, although disagreement remains regarding
how long the drier air will remain and how far south it will
extend.

King

&&

AVIATION...
18Z Update...
Showers and thunderstorms beginning to pop across the area this
afternoon. Winds are mainly out of the E to SE but the TAF sites will
see some Variable winds with the convective activity. Wind speeds
expected to stay 10kt or less except will see some gust to 20kt
in and around any thunderstorms. Ceilings and VSBYs expected to
stay VFR as well but will see some MVFR readings in and around
thunderstorms.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  95  76  96 /  20  20  20  60
Atlanta         77  95  77  94 /  20  20  30  60
Blairsville     69  89  69  86 /  20  40  40  60
Cartersville    75  97  75  92 /  20  30  40  60
Columbus        77  96  78  95 /  20  30  20  70
Gainesville     75  94  75  92 /  20  30  30  60
Macon           75  95  77  96 /  20  20  20  60
Rome            75  97  75  93 /  10  30  50  50
Peachtree City  75  95  76  94 /  20  30  30  60
Vidalia         75  97  77  97 /  20  30  20  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Clarke...Clayton...Coweta...Crawford...Crisp...Dodge...Dooly...
Emanuel...Fayette...Glascock...Greene...Hancock...Harris...
Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe...
Peach...Pike...Pulaski...Putnam...Rockdale...Schley...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

Heat Advisory from noon to 8 PM EDT Tuesday for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fayette...Floyd...Forsyth...Glascock...Gordon...Greene...
Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry...
Houston...Jackson...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Madison...Marion...Meriwether...
Monroe...Montgomery...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup...
Twiggs...Upson...Walker...Walton...Warren...Washington...
Webster...Wheeler...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...01
LONG TERM....King
AVIATION...01
Hazardous weather outlook, Aug 12, 12:16 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1216 PM EDT Mon Aug 12 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131630-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1216 PM EDT Mon Aug 12 2019

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory is in effect for portions of central and east Georgia
until 8 PM this evening. Heat index values will be above 105
degrees, mainly south of a line from Carrollton to Lawrenceville
to Danielsville. High heat and humidity will cause heat stress
during outdoor exertion or extended exposure.

Isolated to scattered thunderstorms are possible this afternoon and
evening. Some storms may be strong with gusty winds, frequent cloud-
to-ground lightning, and heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A Heat Advisory is in effect for portions of central and east Georgia
from 12 PM until 8 PM Tuesday. Heat index values will be above
105 degrees across central and most of north Georgia. High heat
and humidity will cause heat stress during outdoor exertion or
extended exposure.

Scattered to numerous thunderstorms are expected each day, especially
during the afternoon and evening hours. A few storms could be strong
with gusty winds, heavy rain and frequent cloud-to-ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 12, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Mon Aug 12 2019

GAZ106-122245-
Crisp GA-
621 PM EDT Mon Aug 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR CRISP COUNTY UNTIL 645 PM EDT...

At 621 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8394 3186 8393 3188 8393
      3191 8392 3201 8378 3189 8362 3180 8368
      3180 8380
TIME...MOT...LOC 2221Z 041DEG 12KT 3190 8376

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:07 AM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more33 hr

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.